Thunderstorm Wind, Pulaski
- When
- November 15, 9:45 PM EST
- Where
- Pulaski County, Burnside
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.983, -84.583
Tree down on residential property on Highland Avenue.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 15, 4:06 PM EST, 5 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 406 PM EST TUE NOV 15 2005 .DISCUSSION...(SHORT TERM WED-FRI) OVERALL THE PREVIOUS FORECAST WAS IN GOOD SHAPE. MODELS STILL IN GOOD AGREEMENT REGARDING TONIGHTS FRONTAL PASSAGE. USED A BLEND OF THE NAM AND GFS FOR TIMING OF FRONT...WITH THE FRONT MOVING OUT OF THE FORECAST AREA AROUND 11Z WEDNESDAY. WENT A BIT FASTER THAN THE GFS AND A BIT SLOWER THAN THE NAM FOR THIS. TIMING OF FRONT STILL BEING HANDLED WELL BY THE GFS...SO NO CHANGES WERE MADE TO CLOUD COVER AS FRONT PASSES. LIKED THE NGM AND MAV POPS OVER MET...SO WENT WITH A BLEND OF THOSE TWO FOR TONIGHTS PRECIPITATION CHANCES. WITH TIMING OF FRONT UNCHANGED...POPS WERE LEFT THE SAME AS PREVIOUS FORECAST. WITH A VERY STRONG COLD FRONT APPROACHING...AND A STRONG WAVE EJECTING OUT OF THE PLAINS BEHIND THE FRONT...THE POTENTIAL FOR SEVERE WEATHER WILL EXIST OVERNIGHT. MODELS AND WATER VAPOR IMAGERY BOTH INDICATING GOOD UPPER JET DYNAMICS IN PLACE AS WELL IN THE VICINITY OF THE FRONT. THIS WILL CREATE ENHANCED UPPER DIFFLUENCE THAT WILL ALLOW FOR LONG LIVED SUPERCELLS...ESPECIALLY ACROSS CENTRAL KENTUCKY AFTER SUNSET. THE MAIN THREATS FOR EASTERN KENTUCKY STILL LOOK TO BE DAMAGING WINDS AND HAIL. TEMPERATURES NEEDED TO BE TWEAKED A BIT ACROSS THE BOARD...BUT ONLY MINIMAL CHANGES WERE MADE HERE. DEWPOINTS WERE ADJUSTED FOR THURSDAY AND FRIDAY TO ACCOUNT FOR SOME RESIDUAL MOISTURE...AS NORTHWEST FLOW OFF OF LAKE MICHIGAN SETS UP. AS A RESULT...DEWPOINTS WERE RAISED A FEW DEGREES ALONG BOARDERS OF FA. FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY... EASTERN CONUS TROUGH REMAINS IN PLACE THROUGH THE FORECAST PERIOD...WITH HIGH CONFIDENCE FOR COOL TEMPERATURES. HOWEVER... CONFIDENCE IN THE DETAILS IS LOW...WITH MULTIPLE IMPULSES ROTATING THROUGH THE TROUGH AND NOT GOOD RUN TO RUN CONTINUITY ON THE TIMING/POSITIONING OF THE INDIVIDUAL IMPULSES. BEST AGREEMENT IS EARLY ON...AND HAVE CONTINUED A DRY FORECAST FRIDAY NIGHT THROUGH SATURDAY. AFTER THAT...USED A BLANKET 20 PERCENT POP FOR SUNDAY THROUGH TUESDAY...ALTHOUGH IN REALITY IT WILL PROBABLY END UP BEING A COUPLE OF SEPARATE SMALL EVENTS. IF THE COLDER RANGE OF POSSIBILITIES VERIFY...THERE COULD ALSO BE SOME SNOW FLAKES SHOWING UP. && 1028 AM EST TUE NOV 15 2005 .PREV DISCUSSION... ONE MINOR CHANGE TO FORECAST. WITH MORE CLEARING THAN EXPECTED OVER MOST OF THE FA THIS MORNING...HOURLY TEMPERATURES AT MOST LOCATIONS HAVE WARMED TO 3 TO 5 DEGREES ABOVE WHAT WAS PREVIOUSLY FORECAST. TWEAKED AFTERNOON TEMPERATURES A FEW DEGREES WARMER THAN BEFORE TO REFLECT CURRENT TEMPORARY CLEARING TREND. 510 AM EST TUE NOV 15 2005 09Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE FORMING OVER THE SOUTHERN PLAINS WITH A WARM FRONT/INVERTED TROUGH LAID OUT ALONG THE OHIO RIVER. THIS BOUNDARY IS SUPPORTING A LARGE NUMBER OF TRAINING... STRONG TO SEVERE THUNDERSTORMS. THESE STORMS HAVE DEVELOPED A LARGE COLD POOL THAT WILL HELP SUSTAIN THEM AS THE UPPER LEVEL DYNAMICS AND AMPLE LOW LEVEL MOISTURE...TRANSPORTED NORTH FROM THE GULF... CONTINUE TO BE FAVORABLE FOR VERY HEAVY RAINS. SOUTH OF THIS BOUNDARY EAST KENTUCKY IS SEEING LESS ORGANIZED CONVECTION DRIFTING THROUGH AND NOT REALLY DROPPING TOO MUCH RAINFALL. TEMPERATURES ARE QUITE MILD THROUGH THE REGION WITH MANY PLACES AT OR ABOVE THE HIGHS FROM MONDAY. THE DEWPOINTS ARE ALSO QUITE MOIST WITH VALUES IN THE MIDDLE AND UPPER 50S. THE MODELS ARE IN EXCELLENT AGREEMENT WITH THE LONGWAVE PATTERN THROUGH THE REST OF THE WEEK AS THEY ALL TAKE A SHARPENING... FULL-LATITUDE TROUGH EAST FROM THE PLAINS TO THE GREAT LAKES BY WEDNESDAY NIGHT. THE CORE OF THIS SYSTEM IS A SHORTWAVE THAT RACES OUT OF SOUTHERN ROCKIES TO THE MIDWEST AND THEN NORTH NORTHEAST TO THE HUDSON BAY. THIS SHORTWAVE WILL BE POWERED BY A 145 KT JET STREAK AT 300 MB THAT TEARS ACROSS INDIANA AND EASTERN MICHIGAN TONIGHT. TO THE SOUTHEAST OF THIS...THE RIGHT ENTRANCE REGION WILL YIELD STRONG UPPER LEVEL DIVERGENCE ACCOMPANYING AND SUSTAINING THE SQUALL LINE/COLD FRONT AS IT CROSSES KENTUCKY TONIGHT. IN ADDITION ...AN IMPRESSIVE 50 TO 70 KT JET STREAK AT 850 MB WILL STREAM PLENTY OF MOISTURE INTO THE LOWER OHIO VALLEY OVERNIGHT. WITH ALL THE DYNAMICS...THE LACK OF DAYTIME HEATING SHOULD NOT HINDER THE FRONT AND ITS STORMS AS THEY CROSS EAST KENTUCKY AFTER MIDNIGHT. ALSO... SPEED AND SOME DIRECTION SHEAR ALOFT WILL FAVOR ORGANIZED STORMS AND POSSIBLE SUPERCELLS TONIGHT THROUGH EAST KENTUCKY. ACCORDINGLY THE AREA HAS BEEN HIGHLIGHTED IN THE DAY ONE CONVECTIVE OUTLOOK FROM SPC FOR A SLIGHT TO MODERATE RISK OF SEVERE WEATHER. THE SDFHWOJKL PRODUCT WILL BE ISSUED ADDRESSING THIS CONCERN SHORTLY. THE TAIL OF THE CANADIAN BOUND SHORTWAVE WILL PRESS THROUGH KENTUCKY WEDNESDAY NIGHT AS A BROAD TROUGH SETTLES INTO THE EASTERN TWO THIRDS OF THE CONTINENT. ADDITIONAL SHORTWAVE ENERGY WILL DIVE INTO THE OHIO VALLEY TO END THE WORK WEEK AND RE-DEEPEN THE TROUGH OVER OUR AREA. WHILE...IMPRESSIVE LOOKING IN THE MODELS THIS FEATURE WILL HAVE LITTLE IN THE WAY OF MOISTURE TO WORK WITH. SENSIBLE WEATHER WILL FEATURE A VERY WARM DAY IN ADVANCE OF A STRONG COLD FRONT. A FEW SHOWERS WILL LINGER THIS MORNING BEFORE SOME AFTERNOON DRYING OCCURS WITH ONLY A FEW STRAY...BUT STRONG... THUNDERSTORMS EXPECTED THROUGH MIDNIGHT. GUSTY SOUTH TO SOUTHWEST WINDS TRANSPORTED DOWN FROM ALOFT ARE POSSIBLE WITH ANY CLEARING DURING THE AFTERNOON...POSING A CONCERN FOR FIRE WEATHER INTERESTS. FOR TONIGHT THE FRONT IS EXPECTED TO GO THROUGH AS A SQUALL LINE... LIKELY HOLDING ONTO ITS SEVERE CHARACTERISTICS AS IT MOVES OUT OF CENTRAL KENTUCKY AND INTO OUR AREA AROUND MIDNIGHT. GUSTY WINDS AND HAIL ALONG WITH THE POSSIBILITY OF LEWP STYLE BROKEN BOWS AND BOOKEND TYPE VORTICES ARE ALL A CONCERN FROM THIS. WITH THE TIMING OF THE FRONT...LOW TEMPERATURES TONIGHT AND HIGHS ON WEDNESDAY WILL BE A CHALLENGE. THE MAIN RESULT OF THE AIR MASS CHANGE WILL BE A TRANSITION BACK TO LATE FALL WEATHER WITH TEMPS LIKELY FALLING IN MOST LOCATIONS DURING THE DAY WEDNESDAY. EXPECT A FEW SHOWERS AND THUNDERSTORMS TO BE ONGOING WEDNESDAY MORNING BEFORE MOVING OUT BY AFTERNOON. A FEW LIGHT SNOW SHOWERS CANNOT BE RULED OUT OVER THE HIGHER TERRAIN WEDNESDAY NIGHT AS UPSLOPE FLOW AND SOME WRAP AROUND MOISTURE SET UP OVER EAST KENTUCKY BEFORE WE DRY OUT THURSDAY MORNING. THE MOS VALUES FOR TODAY ARE FORECASTING TEMPERATURES 15 TO 20 DEGREES ABOVE NORMAL. THIS IS REASONABLE...THOUGH...CONSIDERING THE STRONG WAA EXPECTED AHEAD OF THE FRONT...A MILD START...AND SOME AFTERNOON SUNSHINE. HAVE LEANED TOWARD THE WARMER GUIDANCE AND BLENDED IT WITH THE RAW NAM12 MAX TEMPS. FOR TONIGHT...USED THE TEMPORAL EDITOR TO CREATE A NON DIURNAL TEMP CURVE FOR THE AREA DUE TO TEMPS AND DEWPOINTS STAYING UP AND THEN DROPPING QUICKLY WITH THE FRONT. SIMILARLY HAND ADJUSTED THE TEMP CURVE FOR WEDNESDAY REFLECTING ONLY A SMALL TEMP RECOVER MIDDAY AND VALUES DROPPING OFF QUICKLY DURING THE AFTERNOON IN THE FACE OF STIFF CAA. IN GENERAL... FOLLOWED THE NAM12 TEMP FIELDS FOR TONIGHT AND WEDNESDAY. FOR WEDNESDAY NIGHT...THE MOS CAME IN COLDER ACROSS THE BOARD AND THESE SEEM REASONABLE...FOLLOWED A MOS AND NAM12 BLEND. LEANED TOWARD THE COOLER VALUES FOR HIGHS THURSDAY AND REINTRODUCED A MINOR RIDGE TO VALLEY TEMP SPLIT INTO THE GRIDS FOR THURSDAY NIGHT. POPS TODAY HAVE COME IN SUBSTANTIALLY LOWER WITH MOST OF ACTIVITY IN THE MODELS LOCATED NORTH AND WEST OF THE AREA. HAVE MAINTAINED A SMALL POP TO HANDLE LINGERING SHOWERS THIS MORNING AND ANY ROGUE STORMS THAT POP UP DURING THE AFTERNOON...THIS REPRESENTED A BLEND OF THE MAV AND MET MOS. WENT CATEGORICAL ALMOST ALL AREAS TONIGHT IN LINE WITH MOS. FOR WEDNESDAY...THOUGH...THE NET RESULT OF SLOWING THE FRONT WAS TO HAVE POPS HIGHER...THAN PREVIOUSLY FORECASTED...IN THE MORNING...ESPECIALLY EAST OF JKL. WEDNESDAY...WENT SLIGHTLY HIGHER THAN MOS WITH THE WRAP AROUND MOISTURE AND SOME UPSLOPE FLOW EXPECTED TO SQUEEZE OUT SOME VERY LIGHT PCPN...MAINLY NORTH AND EAST OF JKL. A DRY AND MOSTLY SUNNY THURSDAY LOOKS GOOD. FOR GFE/IFPS GRIDS...USED MY USUAL PROCEDURE TO POPULATE THE DEWPOINTS AND WINDS FROM THE LATEST NAM12. GIVEN THE HIGH MOISTURE CONTENT IN PLACE THE DEWPOINTS CAME IN DECENT...THOUGH AGAIN HAD TO KNOCK THEM DOWN A BIT THIS AFTERNOON ANTICIPATING DRYING AND MIXING AHEAD OF THE STRONG FRONT. WINDS LIKEWISE...CAME IN DECENT FOR DIRECTION AND MAGNITUDE AROUND FROPA. MADE THE STANDARD DIURNAL ADJUSTMENTS FOR THE VALLEYS AND THE NON FROPA RELATED TIME PERIODS. THE REST OF THE FORECAST REMAINED IN GOOD SHAPE WITH SOME ADDITIONAL FINE TUNING MADE TO THE TIMING OF THE SKY AND POP GRIDS WITH THE FRONT...AND EXTEND OF THE WRAP AROUND MOISTURE LATE WEDNESDAY. FOR THE QPF GRIDS...GENERALLY FOLLOWED THE LATEST GUIDANCE FROM HPC. 947 PM EST MON NOV 14 2005 CURRENT SFC ANALYSIS SHOWS THE WARM FRONT LOCATED ALONG THE MOUNTAIN PARKWAY. THE FRONT WILL CONTINUE TO LIFT NORTHWARD OVERNIGHT. LATEST RADAR IMAGE CONTINUES TO SHOW SHOWERS STREAMING ACROSS THE SOUTHEASTERN PORTIONS OF THE CWA. ADJUSTED TEMPERATURES AND DEWPOINTS BASED ON THE CURRENT LOCATIONS OF THE WARM FRONT AND EXPECTED PROGRESS OVERNIGHT. TEMPERATURES WILL RISE INTO THE UPPER 50S ACROSS THE NORTHERN PORTIONS OF THE CWA...OTHERWISE WILL GO WITH NEAR STEADY TEMPERATURES ELSEWHERE. HIGHEST POPS SWITCH FROM THE SE TO THE NWRN PORTIONS OF THE CWA...AS THE LLJ KICKS IN AND THE FRONT CONTINUES TO LIFT NORTH. WITH LIGHT WINDS AND LINGERING LOW-LEVEL MOISTURE AND LIGHT WINDS IN THE VALLEYS...EXPECT SOME PATCHY VALLEY FOG TO DEVELOP. WILL WAIT UNTIL THE MAJORITY OF THE SHOWERS OVER THE SERN PORTIONS OF THE CWA MOVE OUT OF THE CWA TO ISSUE THE UPDATED ZONES. 425 PM EST MON NOV 14 2005 SHORT TERM (TONIGHT THROUGH WEDNESDAY)...ONLY A FEW CHANGES MADE TO FORECAST. WITH A VERY STRONG SHORTWAVE APPROACHING THE REGION...WITH A GOOD PUSH OF COLD AIR ALONG WITH IT...DECIDED TO SPEED UP PASSAGE OF TOMORROW NIGHTS COLD FRONTAL PASSAGE BY A FEW HOURS. GOOD WARM ADVECTION HAS BEEN OCCURRING ALL DAY TODAY...AND WITH THIS LIKELY TO CONTINUE FOR THE NEXT 24 HOURS OR SO...FELT LIKE CATEGORICAL POPS FOR TOMORROW NIGHT WERE STILL WARRANTED. WITH A VERY STRONG COLD FRONT MOVING ACROSS THE EASTERN HALF OF THE UNITED STATES TOMORROW...AND FAVORABLE UPPER LEVEL WINDS AND SURFACE MOISTURE...IT APPEARS AS IF A SIGNIFICANT SEVERE OUTBREAK IS POSSIBLE TOMORROW EVENING AND NIGHT ACROSS EASTERN KENTUCKY. OF PARTICULAR INTEREST IS THE MODELS DEPICTION OF A VERY STRONG LOW LEVEL JET DEVELOPING TOMORROW NIGHT AND MOVING ACROSS THE REGION AT AROUND 6Z. EASTERN KENTUCKY LOOKS TO BE IN THE FAVORABLE RIGHT REAR QUADRANT OF A 70 KNOT JET STREAK EMBEDDED WITHIN THE 850 JET. THIS WOULD ADD EVEN MORE FUEL TO THE FIRE REGARDING SEVERE WEATHER...AND DEFINITELY BEARS WATCHING. MODEL SOUNDINGS ALL SHOWING A DRY LAYER ABOVE 700 MB...WITH A VERY DEEP MOIST LAYER FROM THE SURFACE UP TO 700 MB. THIS IS MORE OF A SET UP FOR HEAVY RAIN...BUT WITH THE WARM FRONT TONIGHT AND TOMORROWS COLD FRONT MOVING ACROSS THE REGION SO QUICKLY...FELT LIKE FLOODING WOULD NOT BE A BIG THREAT AT THIS TIME. WINDS WERE INCREASED A BIT TO REFLECT THE APPROACH AND SUBSEQUENT PASSAGE OF THE COLD FRONT TOMORROW NIGHT. TEMPERATURES LOOKED PRETTY GOOD...AND WITH THE AMOUNT OF WARM ADVECTING GOING ON TOMORROW...IT WAS NECESSARY TO LEAVE TEMPERATURES NEAR THE 70 DEGREE MARK FOR HIGHS ACROSS THE FA. DEWPOINTS WERE ADJUSTED SLIGHTLY TO CONTINUE REFLECTING THE CURRENT TREND OF STRONG WAA. .EXTENDED DISCUSSION...(12 THU-12Z TUE)...THE PERIOD WILL START WITH WITH SOME LINGERING MOISTURE FROM TUE NIGHT/WED SYSTEM WEST OF THE APPALACHIAN MOUNTAINS IN THE FORM OF STRATOCU. THIS STRATOCU SHOULD ERODE THROUGH THE DAY ON THU. THE UPPER LEVEL FLOW WILL BECOME MORE ZONAL ONCE THE TROUGH PUSHES ON OUT TO THE NE. A MOISTURE STARVED SYSTEM WILL PASS N OF THE REGION ON FRI...WITH ONLY AN INCREASE IN CLOUDS EXPECTED. ANOTHER SW/V AND ASSOCIATED CLIPPER TYPE SYSTEM WILL PASS THROUGH THE GREAT LAKES AND INTO ONTARIO FROM SAT TO SUN WITH A TRAILING COLD FRONT DOWN INTO THE OH VALLEY AND APPALACHIANS. THIS SYSTEM SHOULD AGAIN BE MOISTURE STARVED. THE 12Z GFS MODEL RUN DIGS THIS SW/V FURTHER SW AND SLOWS THIS SYSTEM DOWN. THIS TREND WILL BE WATCHED...BUT A MORE PROGRESSIVE SYSTEM LIKE THE ECMWF AND 0Z ENSEMBLE MEAN WAS FAVORED ATTM. OVERALL...SOME COLD MORNING LOWS ARE EXPECTED FOR FRI AND SAT...PROBABLY A RIDGE/VALLEY TEMP SPLIT BOTH MORNINGS. FRI WILL BE THE COLDEST MORNING WITH WEAKEST PRESS GRADIENT AND SFC HIGH PRESSURE RIDGE AXIS OVER THE REGION. AS FOR POPS WENT WITH SLIGHT CHANCE TO CHANCE POPS FROM LATE SAT NIGHT INTO SUN EVENING AS THE FRONT CROSSES THE AREA AND FOR SOME UPSLOPE/INSTABILITY PRECIP BEHIND THE FRONT. A FEW MINOR TWEAKS MADE TO THIS MORNINGS FORECAST. HOURLY TEMPERATURES WERE 5 TO 10 DEGREES BELOW WHAT WAS FORECAST FOR THE REST OF THE MORNING AND EARLY AFTERNOON. WARM AIR ADVECTION SIMPLY HAS NOT BEGUN YET...SO TEMPERATURES ARE STILL REMAINING FAIRLY STEADY ACROSS THE FA. AS A RESULT...DECIDED TO DECREASE THIS AFTERNOONS HIGHS BY A DEGREE OR TWO ACROSS THE BOARD. ALSO DECIDED TO INCREASE CHANCE FOR PRECIPITATION TO LIKELY FOR MOST COUNTIES SOUTH OF THE MOUNTAIN PARKWAY FOR THIS AFTERNOON. PER RADAR OBS IT APPEARS THAT PRECIPITATION IS MOVING NORTHWARD A BIT FASTER THAN WHAT MODELS HAVE BEEN INDICATING...SO ADJUSTED POPS FOR REST OF TOADY ACCORDINGLY. SKY COVER WAS ALSO INCREASED TO REFLECT FASTER NORTHWARD PROGRESSION OF WARM FRONT THIS MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && RICHEY/HAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 822 PM EST TUE NOV 15 2005 KYZ068-079-083-170430- ROCKCASTLE-PULASKI-WAYNE- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO 822 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. ...SEVERE WEATHER POSSIBLE TONIGHT WITH A SQUALL LINE THAT IS EXPECTED TO MOVE ACROSS EASTERN KENTUCKY... .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PUT THIS AREA IN A HIGH RISK FOR SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA STARTING AFTER 9:30 PM EST TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. HOWEVER...LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO SEVERE WEATHER EXPECTED .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ044-050>052-058>060-069-080-084>086-104-106-108-109-111-112-114- 116-170430- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-LAUREL- MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT- OWSLEY-CLAY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... LONDON...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...CAMPTON...SALYERSVILLE...BEATTYVILLE... JACKSON...BOONEVILLE...MANCHESTER 822 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A MODERATE RISK FOR SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA AFTER 10:00 PM EST TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. HOWEVER...LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR A MIX OF LIGHT RAIN AND SNOW SHOWERS WEDNESDAY NIGHT MAINLY NORTH OF THE HAL ROGERS PARKWAY...ESPECIALLY IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ087-088-107-110-113-115-117>120-170430- BELL-HARLAN-JOHNSON-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... PAINTSVILLE...PRESTONSBURG...HINDMAN...HAZARD...HYDEN...WHITESBURG... INEZ...PIKEVILLE 822 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA STARTING AFTER 11:00 PM EST TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. HOWEVER...LARGE HAIL AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR A MIX OF LIGHT RAIN AND SNOW SHOWERS WEDNESDAY NIGHT MAINLY IN THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JACOBSON
The Jackson,KY radar (KJKL), 131 km away, was scanning. The volume nearest the first event began at 02:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree down on residential property on Highland Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480550.